Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 25, 2018, 6:17 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 25, 2018, 8:20 AM EDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2018, 6:17 AM EDT (10:17 UTC)
- In effect from
- Apr 25, 2018, 8:20 AM EDT
- Expired
- Apr 25, 2018, 1:20 PM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 14.99 ft at Apr 25, 2018, 11:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
381
WGUS41 KCLE 251017
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
617 AM EDT Wed Apr 25 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-251816-
/O.NEW.KCLE.FL.W.0059.180425T1220Z-180426T0000Z/
/KILO1.1.ER.180425T1220Z.180425T1400Z.180425T1800Z.NO/
617 AM EDT Wed Apr 25 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Killbuck Creek Near Killbuck
* until this evening.
* At 6 AM the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and rise to near
15.1 feet by late this morning. The river will fall below flood
stage by this afternoon.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$2 follow-up statements
746
WGUS81 KCLE 251423
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1023 AM EDT Wed Apr 25 2018
...The flood warning continues for the following river in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-252223-
/O.EXT.KCLE.FL.W.0059.000000T0000Z-180426T0600Z/
/KILO1.1.ER.180425T1530Z.180425T1800Z.180426T0000Z.NO/
1023 AM EDT Wed Apr 25 2018
...Flooding now expected to continue until late tonight...
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until late tonight.
* At 10 AM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will be near the flood stage late this morning and
rise to near 15.1 feet by this afternoon. The river will
fall below flood stage this evening.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
THOMPSON766
WGUS81 KCLE 251720
FLSCLE
Flood Statement
National Weather Service Cleveland OH
120 PM EDT Wed Apr 25 2018
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-251750-
/O.CAN.KCLE.FL.W.0059.000000T0000Z-180426T0600Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
120 PM EDT Wed Apr 25 2018
The Flood Warning is cancelled for
The Killbuck Creek Near Killbuck
* At 1 PM the stage was 14.9 feet.
* Flood stage is 15 feet.
* The river will be near the flood stage this afternnon and will fall
to 14.6 feet by Thursday morning.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
THOMPSONWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:08 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 25, 6:08 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
608 AM EDT Wed Apr 25 2018
.SYNOPSIS...
Low pressure over North Carolina will track northeast along the
Atlantic coast today drawing a cold front east across the local
area. High pressure will build across the region tonight
and Thursday ahead of a cold front that will move east across
the region on Friday. A second cold front will quickly follow
Friday night as another low drops across the Great Lakes.
&&
.NEAR TERM /THROUGH THURSDAY/...
Update...Have expanded the fog a bit further east and have added
patchy dense wording.
Original...Low pressure over North Carolina will track
northeast to New Jersey by evening. Moisture over the region
early today will get pulled east with the low through the day as
high pressure builds in from the west. Low level moisture
however will be slow to exit. Will keep clouds in the east
through the day and break up clouds west during the afternoon.
Will begin with likely to categorical pops east and chance pops
elsewhere for light rain. For the afternoon will drop the east
to a chance and remove pops west. Overnight, both the NAM and
GFS hold onto low level moisture northeast while drying out the
rest of the area. Based on this will hold onto clouds
east/northeast much of the night with clearing continuing
elsewhere. For Thursday again both models actually expand 850mb
rh 80% or better across the area although given high pressure
will be over the area will side with the optimists and go with
PC.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A southern stream system that largely bypasses the Ohio Valley
Thursday will shift across the Appalachians and move to the mid-
Atlantic coast Friday. That will leave high pressure weakly in
place across the local area Thursday night. A weak cold front,
lacking in moisture and much lift, will cross the area on
Friday. This may bring an isolated or scattered shower with it.
It has been consistently advertised as having limited impact. A
stronger shortwave digs into the base of the trough across the
Great Lakes later Friday. This has a little more potency and may
bring a shower to northern OH/nw PA Friday night into Saturday
morning. Then Sunday we begin the transition to ridging aloft
with high pressure at the surface. Temperatures will be near
normal Thursday night/Friday, slide back some for Saturday and
then begin to warm for Sunday. Sub- freezing lows are possible
Saturday night across northeast OH/nw PA especially if we get as
much clearing as we are expecting.
&&
.LONG TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Early next week is looking to be terrific. High pressure sets
up across the southeast U.S./Bermuda by Tuesday. The ridge aloft
builds into Tuesday and southerly flow will bring much warmer
temperatures to the region. Precip will stay out of the
forecast.
&&
.AVIATION /12Z Wednesday THROUGH Sunday/...
Low pressure over North Carolina will turn northeast and move
up the east coast today. Moisture associated with the system
spreading light rain and drizzle, mainly KCLE east, with MVFR
and IFR restrictions across the area. Most IFR was across
western OH, west of an inverted surface trough. Am expecting the
IFR to spread east this morning as the trough pulls east out of
the area. Expecting a mix of MVFR and IFR this morning with
conditions lifting to MVFR most places late morning into
afternoon. Expect improvement to VFR from the west mid/late
afternoon but further east restrictions will likely persist into
the night tonight.
OUTLOOK...Non-VFR tonight mainly east half.
&&
.MARINE...
Areas of fog will remain on the lake until the cold front across
southeast MI crosses today. That cold frontal passage will shift
winds around to the north-northwest and increase them to 15 to 20
knots for a short time this afternoon/evening. This will be enough
for a short small craft advisory across the central third of the
nearshore waters this evening. After this brief uptick in winds
conditions settle with high pressure shifting over the lake for
Thursday/Thursday night. A weak cold front crosses the lake Friday
followed by another late Friday night/early Saturday morning. This
will make for a little chop across the east half of the lake on
Saturday. High pressure builds across the Ohio Valley and lower
lakes for Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 4 AM EDT
Thursday for LEZ146>148.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...TK
MARINE...OudemanHazardous weather outlook, Apr 25, 5:44 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Wed Apr 25 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Wed Apr 25 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-260945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 544 AM EDT Wed Apr 25 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 5:43 AM EDT, 34 minutes before
Special Weather Statement National Weather Service Cleveland OH 543 AM EDT Wed Apr 25 2018 OHZ003-006>010-017>019-027>030-036-037-047-251245- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, Mount Gilead, and Mount Vernon 543 AM EDT Wed Apr 25 2018 ...Patchy dense fog is possible this morning... Fog was widespread across northwest and north central Ohio this morning. Visibilities were generally between 1 and 3 miles in the fog, however visibilities of a quarter to a half mile were reported at Findlay and Mansfield. Motorists across northwest and north central Ohio should expect a foggy commute this morning and be alert for pockets of dense fog.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:00 AM EDT | Small Craft Advisory | CLE | 23 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.